Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Diagnosed with hiatal hernia. Taking Nexpro but when left for trial, started burning. Permanent cure?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2001
Answered : 485 Questions
Question
Hi,

I was suffering burn in my stomach since last 3 years. So last year I went to doctor, after endoscopy he found hiatal hernia.So since last 1 year 1 month I am taking medicine. while I take medicine there is no problem but when I left it for trial, again the burn was started. Now I have reduce the frequency of medicine which I take daily morning before breakfast (Nexpro L).I take this medicine once in two days, so Now I am not feeling any burn.But I want some permanent solution of this problem. I am attaching the reports and prescription given by doctor.

Pls suggest me further.
Posted Fri, 5 Jul 2013 in GERD
 
 
Answered by Dr. Abhijit Deshmukh 11 hours later
Hi Mr XXXXXXX
Thank you for the query.
Unfortunately I am not able to view the reports you have uploaded (not visible on website).
Well if you have hiatus hernia and GERD well you may need medications for some time at time a maintenance dose need to be continued .
There is no point tapering medications by taking them alternate days you can switch over to nexpro RD instead of nexpro L that you are taking and continue it for a month then to decide on further reducing the dose further.
Also very important is to modify your lifestyle
Reduce weight
Not to sleep 2 hours after meals
Reduce stress
Take adequate sleep
Stop smoking alcohol if any.

All this will help you to taper medications fast

Surgery is an options but needed in very few people.
Hope this answers your query
Wish you a speedy recovery.

Above answer was peer-reviewed by
 
Follow-up: Diagnosed with hiatal hernia. Taking Nexpro but when left for trial, started burning. Permanent cure? 15 minutes later
Hi Doctor,
thanks for reply.I had tried to upload the reports to this site but it could not be possible.So if you can give your mail ID I will directly send the reports to you and mail id will be ised for this discussion only.

Br//
XXXXXXX XXXXX
 
 
Answered by Dr. Abhijit Deshmukh 23 hours later
Hello XXXXXXX
Thank you for the query.
Got to see the reports.
Looks like you have a small hiatus hernia with reflux esophagitis.
Need to taper medications as done by Dr Somani and to modify your lifestyle in addition as mentioned to help reducing the dose.
Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with hiatal hernia. Taking Nexpro but when left for trial, started burning. Permanent cure? 12 hours later
Thanks Doctor.
So, normally How much time it takes for full recovery as I have already taken medicine since last more than one years.Should I take Nexpro L or Nexpro RD as you have suggested.?
Actually I left the Lucknow city, Thats why it is difficult to consult with Dr Somani. Anyway he suggested me to take Nexpro L on alternate days.
My Height weight : 6 feet & 71 Kg
Age : 29 Yrs
I don't smoke, and occasional drinker (last time before 4 month).

Br// XXXXXXX XXXXX
 
 
Answered by Dr. Abhijit Deshmukh 3 hours later
Hi,
Thank you for the query.
Can switch over to Nexpro RD for a month and see.
Usually ulcers heal in 6 to 8 weeks of adequate treatment.
But symptoms persist because of hiatus which can be managed with less dose of medications than to heal the ulcers.
Hope this answers your query.
Wish you a speedy recovery.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor